Triangular hyperbolic buildings
Comptes Rendus. Mathématique, Volume 342 (2006) no. 2, pp. 125-128.

We construct triangular hyperbolic polyhedra whose links are generalized 4-gons. The universal cover of such a polyhedron is a hyperbolic building, whose apartments are hyperbolic planes tessellated by regular triangles with angles π/4. The fundamental groups of the polyhedra are hyperbolic, torsion free, with property (T).

On construit des polyèdres hyperboliques dont les links en chaque sommet sont des 4-gones généralizées. Leurs revêtements universels sont des immeubles dont les appartements sont des plans hyperboliques pavés par des triangles réguliers d'angles π/4. Les groupes fondamentaux de nos polyédres sont hyperboliques, sans torsion et ont la propriété (T).

Published online:
DOI: 10.1016/j.crma.2005.11.020
Kangaslampi, Riikka 1; Vdovina, Alina 2

1 Institute of Mathematics, Helsinki University of Technology, P.O. Box 1100, FIN-02015 TKK, Finland
2 School of Mathematics and Statistics, University of Newcastle upon Tyne, Newcastle NE1 7RU, UK
     author = {Kangaslampi, Riikka and Vdovina, Alina},
     title = {Triangular hyperbolic buildings},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {125--128},
     publisher = {Elsevier},
     volume = {342},
     number = {2},
     year = {2006},
     doi = {10.1016/j.crma.2005.11.020},
     language = {en},
     url = {}
AU  - Kangaslampi, Riikka
AU  - Vdovina, Alina
TI  - Triangular hyperbolic buildings
JO  - Comptes Rendus. Mathématique
PY  - 2006
SP  - 125
EP  - 128
VL  - 342
IS  - 2
PB  - Elsevier
UR  -
DO  - 10.1016/j.crma.2005.11.020
LA  - en
ID  - CRMATH_2006__342_2_125_0
ER  - 
%0 Journal Article
%A Kangaslampi, Riikka
%A Vdovina, Alina
%T Triangular hyperbolic buildings
%J Comptes Rendus. Mathématique
%D 2006
%P 125-128
%V 342
%N 2
%I Elsevier
%R 10.1016/j.crma.2005.11.020
%G en
%F CRMATH_2006__342_2_125_0
Kangaslampi, Riikka; Vdovina, Alina. Triangular hyperbolic buildings. Comptes Rendus. Mathématique, Volume 342 (2006) no. 2, pp. 125-128. doi : 10.1016/j.crma.2005.11.020.

[1] Ballmann, W.; Brin, M. Polygonal complexes and combinatorial group theory, Geom. Dedicata, Volume 50 (1994), pp. 165-191

[2] Ballmann, W.; Światkowski, J. On L2-cohomology and property (T) for automorphism groups of polyhedral cell complexes, Geom. Funct. Anal., Volume 7 (1997) no. 4, pp. 615-645

[3] Bourdon, M. Sur les immeubles fuchsiens et leur type de quasi-isomet´rie, Ergodic Theory Dynam. Systems, Volume 20 (2000) no. 2, pp. 343-364

[4] Cartwright, D.; Mantero, A.; Steger, T.; Zappa, A. Groups acting simply transitively on vertices of a building of type A˜2, Geom. Dedicata, Volume 47 (1993), pp. 143-166

[5] Edjvet, M.; Howie, J. Star graphs, projective planes and free subgroups in small cancellation groups, Proc. London Math. Soc. (3), Volume 57 (1988) no. 2, pp. 301-328

[6] Gaboriau, D.; Paulin, F. Sur les immeubles hyperboliques, Geom. Dedicata, Volume 88 (2001) no. 1–3, pp. 153-197

[7] Sur les groupes Hyperboliques d'après Mikhael Gromov (Ghys, E.; de la Harpe, P., eds.), Birhäuser, Boston, Basel, Berlin, 1990

[8] Gromov, M. Hyperbolic groups (Gersten, M., ed.), Essays in Group Theory, MSRI Publ., vol. 8, Springer, 1987, pp. 75-263

[9] Gromov, M. Random walk in random groups, Geom. Funct. Anal., Volume 13 (2003) no. 1, pp. 73-146

[10] Olshanskii, A.Yu. On residualing homomorphisms and G-subgroups of hyperbolic groups, Int. J. Algebra Comput., Volume 3 (1993) no. 4, pp. 365-409

[11] Ozawa, N. There is no separable universal II1-factor, Proc. Amer. Math. Soc., Volume 132 (2004) no. 2, pp. 487-490 (electronic)

[12] Świątkowski, J. Some infinite groups generated by involutions have Kazhdan's property (T), Forum Math., Volume 13 (2001) no. 6, pp. 741-755

[13] Tits, J.; Weiss, R.M. Moufang Polygons, Springer Monogr. Math., Springer-Verlag, Berlin, 2002

[14] Vdovina, A. Combinatorial structure of some hyperbolic buildings, Math. Z., Volume 241 (2002) no. 3, pp. 471-478

[15] Zuk, A. La propriété de Kazhdan pour les groupes agissant sur les polyèdres, C. R. Acad. Sci. Paris, Sér. I Math., Volume 323 (1996) no. 5, pp. 453-458

Cited by Sources: